MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309605
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 10ml ll tip bulk convenience pak contained foreign matter.Rcc received a complaint via email.Email(s) attached.I am writing to file a formal quality complaint regarding a defect observed in a lot of 10ml syringes received at our facility.(sku: 309605 gtin: (b)(4).Mfg lot # 5275036).During our incoming visual inspection, we identified visual defects regarding the rubber stoppers.We request an immediate investigation into the nature of these defects to satisfy our due diligence and determine the final disposition of this lot.Product information: description: 10ml syringes sku: 309605 gtin: (b)(4).Mfg lot number: 5275036.Description of defect: we observed white specks/abnormalities inherent to the rubber stopper area of the plunger.They are on the direct product-contact surface and there is no other particulate in the rest of the solution.The product is stored at room temperature.Scope of issue: the defects were caught during visual inspection.We are seeing an elevated defect percentage outside of our normal acceptable range.Action requested: this lot is currently restricted and blocked in our system pending your assessment.When was the issue identified? 09feb2026.Was the syringe filled with a medication or drug? drug what was the medication/drug? phenylephrine if the syringe was filled what was the duration in time of the filling to the reported issue being observed? 19 days.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter: it was reported that white specks or abnormalities were observed on the rubber stopper area of the syringe plungers.To support the investigation, forty unused syringes packaged in two sealed trays, nine used loose syringes, and five photographs of 10 ml luer lok syringes (part number 309605, batch 5275036) were provided to the quality team.A visual inspection of the forty packaged syringes was performed by three associates, and no defects were detected.The submitted photographs showed one loose syringe containing clear fluid with a white substance on the stopper, as well as one loose plunger exhibiting a greyish substance on its stopper surface.A visual examination of the nine used syringes, which contained an unknown clear fluid, did not reveal any visible foreign material.Microscopic imaging (20x) identified a greyish white substance on three of the used syringe stoppers.Fourier transform infrared spectroscopy (ftir) analysis confirmed this material to be silicone used in the manufacturing process.Silicone is an inert, non toxic lubricant essential for syringe function and does not pose safety or performance concerns.It has been used in this application for more than 25 years, with over 30 billion units distributed and no known reports of adverse effects related to unintentional silicone lubricant delivery.Please refer to the attached silicone quantity guideline.A device history record review was completed for material number 309605, lot 5275036.All in process and final visual inspections were performed per requirements, and no quality notifications related to the reported condition were identified.The lot met all acceptance complaints associated with this device and the reported condition will continue to be monitored through our complaint trending process.Relevant information will be included in monthly trend reports, and our business team regularly reviews collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24523781
Report Number1213809-2026-00102
Device Sequence Number13192542
Product Code FMF
UDI-Device Identifier30382903096054
UDI-Public(01)30382903096054(17)300930(10)5275036
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309605
Device Lot Number5275036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown